Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2009, 5:39 AM CDT for 8 counties in Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2009, 5:39 AM CDT (10:39 UTC)
- Expired
- Jun 18, 2009, 6:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Cass County, IL, Christian County, IL, Logan County, IL, Macon County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:12 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 181039
SVRILX
ILC017-021-107-115-125-129-137-167-181145-
/O.NEW.KILX.SV.W.0077.090618T1039Z-090618T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
539 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
WESTERN MACON COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN MASON COUNTY IN CENTRAL ILLINOIS...
MENARD COUNTY IN CENTRAL ILLINOIS...
SANGAMON COUNTY IN CENTRAL ILLINOIS...
EASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
EXTREME NORTHEASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 645 AM CDT.
* AT 539 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 4
MILES NORTH OF PETERSBURG...OR ABOUT 12 MILES SOUTHWEST OF MASON
CITY...AND WAS MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT PLAINS...
ATHENS...
MIDDLETOWN...
WILLIAMSVILLE...
SHERMAN...
ELKHART...
RIVERTON...
SPRINGFIELD...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ASHLAND...CHANDLERVILLE...
CHATHAM...CORNLAND...EDINBURG...GREENVIEW...HARRISTOWN...
ILLIOPOLIS...KINCAID...LATHAM...MECHANICSBURG...MOUNT AUBURN...MOUNT
PULASKI...NIANTIC...PAWNEE...ROCHESTER...TALLULA AND WARRENSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
PARTS OF CENTRAL ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
&&
LAT...LON 3993 8895 3967 8918 3949 8949 4003 9028
4024 8970
TIME...MOT...LOC 1039Z 306DEG 34KT 4006 8983
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 181117
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
617 AM CDT THU JUN 18 2009
ILC017-125-129-137-181127-
/O.CAN.KILX.SV.W.0077.000000T0000Z-090618T1145Z/
MORGAN IL-CASS IL-MENARD IL-MASON IL-
617 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MASON...MENARD...
EASTERN CASS AND EXTREME NORTHEASTERN MORGAN COUNTIES IS CANCELLED...
LAT...LON 3976 8986 4003 8921 3993 8895 3967 8918
3949 8949
TIME...MOT...LOC 1117Z 306DEG 34KT 3985 8945
$$
ILC021-107-115-167-181145-
/O.CON.KILX.SV.W.0077.000000T0000Z-090618T1145Z/
CHRISTIAN IL-SANGAMON IL-MACON IL-LOGAN IL-
617 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN LOGAN...WESTERN MACON...SANGAMON AND NORTHWESTERN
CHRISTIAN COUNTIES...
AT 616 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAWSON...OR 11 MILES
NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MECHANICSBURG...ROBY...BERRY...ILLIOPOLIS...MOUNT AUBURN...EDINBURG
AND NIANTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3976 8986 4003 8921 3993 8895 3967 8918
3949 8949
TIME...MOT...LOC 1117Z 306DEG 34KT 3985 8945
$$
AUTEN000
WWUS53 KILX 181139
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
639 AM CDT THU JUN 18 2009
ILC021-107-115-167-181149-
/O.EXP.KILX.SV.W.0077.000000T0000Z-090618T1145Z/
CHRISTIAN IL-SANGAMON IL-MACON IL-LOGAN IL-
639 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN...WESTERN
MACON...SANGAMON AND NORTHWESTERN CHRISTIAN COUNTIES EXPIRES AT 645
AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 AM.
LAT...LON 3976 8986 4003 8921 3993 8895 3967 8918
3949 8949
TIME...MOT...LOC 1139Z 306DEG 34KT 3973 8923
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:29 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 18, 3:29 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 329 AM CDT THU JUN 18 2009 .DISCUSSION... ISSUED 330 AM CDT THU JUN 18 2009 FORECAST CONCERN IS RISK OF SEVERE THUNDERSTORMS TODAY WITH MCS AND FRIDAY WITH COLD FRONT. SPC UPGRADED TO MODERATE RISK FROM I-74 NORTH TODAY AND SLIGHT RISK SOUTH WHILE ALL OF CENTRAL/SE IL IN MODERATE RISK FRIDAY. 00Z SHORT RANGE MODELS STILL NOT HANDLING MESOSCALE FEATURE/MCS ACTIVITY WITH CONVECTION LIKE WITH MCS OVER EASTERN IOWA AND NW IL. 00Z ECMWF MODEL SEEMS TO CAPTURE THIS MCS THE BEST AND USED THIS MODEL THROUGH EARLY NEXT WEEK AND THIS MODEL HAD A BETTER TRACK RECORD PAST SEVERAL DAYS...THOUGH NOT PERFECT. RADAR MOSAIC SHOWS MCS OVER EASTERN HALF OF IA INTO NW IL AS FAR SE AS THE IL RIVER AND MOVING ESE. THIS FUELED BY 35 TO 45 KT SW LOW LEVEL JET AND UNSTABLE AIR MASS MOVING NE FROM MO. A FEW STRONG TO SEVERE THUNDERSTORMS OVER SE IA. VERY ISOLATED SHOWERS AND THUNDERSTORMS SE OF THE IL RIVER. 08Z/3 AM SURFACE MAP SHOWS 1006 MB LOW PRESSURE OVER EASTERN LAKE ERIE WITH ITS FRONTAL BOUNDARY EXTENDING THROUGH SOUTHERN OH/IN/IL AND THEN OVER NE MO AND SOUTHERN NEBRASKA TO 1003 MB LOW PRESSURE IN SW NEBRASKA. A SMALL MCS/CLUSTER OF THUNDERSTORMS WAS NORTH OF WARM FRONT OVER NORTHERN NEBRASKA AND SOUTHCENTRAL SD. DEWPOINTS RANGE FROM THE LOWER 670S FROM PONTIAC AND DANVILLE NE TO NEAR 70F FROM GALESBURG TO LINCOLN TO LAWRENCEVILLE SW. ALOFT A 593 DM 500 MB SUBTROPICAL HIGH WAS OVER LA AND RIDGING INTO MO WHILE 571 DM 500 MB LOW WAS OVER THE SE ONTARIO PENISULA AND STRONG UPPER LEVEL TROF WAS OVER THE ROCKIES. SHORT TERM...TODAY THROUGH SATURDAY NIGHT. THINK MCS WILL MOVE ESE ACROSS CENTRAL/NORTHERN IL THIS MORNING WITH CATAGORICAL POPS FROM PEORIA NORTH WHERE HEAVY RAINS AND A FEW STRONG TO SEVERE STORMS POSSIBLE WITH HAIL AND GUSTY WINDS AND FREQUENT LIGHTNING. POPS TAPER OFF TO 30% FROM JACKSONVILLE TO ROBINSON SOUTH THIS MORNING. MCS SHOULD DIMINISH DURING MIDDAY WITH SOME SUNSHINE APPEARING AND WARMING TEMPS UP INTO THE UPPER 80S AND LOWER 90S WITH WARMEST READINGS SW WHERE AFTERNOON HEAT INDICES AROUND 100F. THIS COMBINED WITH SULTRY DEWPOINTS IN THE LOWER 70S WILL GENERATE A VERY UNSTABLE AIR MASS BY AFTERNOON WITH CAPES OF 4000 J/KG OR HIGHER AND LIFTED INDICES OF MINUS 6 TO 9C. THUNDERSTORMS WILL LIKLEY DEVELOP NE AREAS THIS AFTERNOON AS WARM FRONT LIFTS NE INTO NE IL WHILE JUST SLIGHT CHANCE SW WHERE CAP INCREASING WITH STRONG UPPER LEVEL RIDGE BUILDING INTO SOUTHERN IL. CONVECTION CHANCES SHOULD DIMINISH DURING THE EVENING WITH BEST CHANCES SHIFTING NORTH OF CENTRAL IL WITH FRONTAL BOUNDARY. HAVE GOOD CHANCE OF CONVECTION NORTH OF PEORIA TONIGHT CLOSER TO FRONTAL BOUNDARY AND WHERE MORE MCS ACTIVITY POSSIBLE BUT FURTHER NORTH THAN THIS MORNINGS MCS. MODELS NOW TRENDING A BIT SLOWER WITH COLD FRONT MOVING SE INTO CENTRAL IL FRI AFTERNOON/EVENING. VERY UNSTABLE AIR MASS AGAIN WITH CAPES AGAIN ABOVE 4000 J/KG AND LIFTED INDICES OF MINUS 6 TO 10C. SPC HAS MODERATE RISK OF SEVERE STORMS OVER CENTRAL/SE IL FROM MID AFTERNOON TO MID EVENING FRI FOR MAINLY DAMAGING WIND GUSTS BUT ALSO HAIL AND ISOLATED TORNADOES POSSIBLE. COULD BE A SIGNIFICANT SEVERE WX EVENT FOR CENTRAL IL. HIGHS IN THE UPPER 80S AND LOWER 90S AGAIN FRI WITH LAWRENCEVILLE AT 95F WHERE AFTERNOON HEAT INDICES PEAK FROM 100 TO 104F. CONVECTION CHANCES SHOULD DIMINISH FROM NW TO SE AFTER MIDNIGHT FRI NIGHT AS COLD FRONT MOVES INTO THE OHIO VALLEY BY DAWN SAT AS LOW PRESSURE DEEPENS INTO THE EASTERN GREAT LAKES SAT MORNING. LINGERED JUST A SLIGHT CHANCE OF CONVECTION SAT OVER EASTERN IL THOUGH BEST CHANCES WILL BE EAST OF IL. LONG TERM...SUNDAY THROUGH WEDNESDAY. UPPER LEVEL RIDGE BUILDS BACK INTO IL ON SUNDAY/FATHERS DAY AND 00Z ECMWF MODELS KEEPS CENTRAL/SE IL DRY SUNDAY AND MON. THOUGH 00Z GFS HAS SOME QPF SUNDAY OVER CENTRAL IL WITH A SHORT WAVE RIDGING OVER TOP OF UPPER LEVEL RIDGE. FOLLOWED ECMWF MODEL WHICH KEEPS QPF NORTH OF CENTRAL IL SUNDAY. STILL FAIRLY WARM THIS WEEKEND WITH HIGHS IN MID TO UPPER 80S. HUETTL && .AVIATION... ISSUED 1203 AM CDT THU JUN 18 2009 LOW LEVEL JET BEGINNING TO CRANK UP OVER MISSOURI AND SOUTHERN IOWA AS EVIDENCED BY LATHROP MISSOURI PROFILER. CONVECTION HAS BECOME WIDELY SCATTERED OVER EASTERN IOWA AND WEST CENTRAL ILLINOIS NEAR THE NOSE OF THE JET. ALTHOUGH SOME CONVECTION WILL BE POSSIBLE OVER THE NEXT FEW HOURS...THE BEST CHANCES APPEAR TO BE TOWARD SUNRISE AS MCS CONGEALING OVER WESTERN IOWA APPROACHES. MCS SHOULD BRING A GOOD CHANCE OF TS TO TAF SITES DURING THE MORNING. THE QUESTION IS HOW LONG CONVECTION WILL LINGER. 00Z NAM SUGGESTS THAT PRECIP WILL BE RETROGRADE BACK TO THE WEST IN WEAK MID-LEVEL FLOW. THIS SEEMS UNLIKELY AND WILL END PRECIP FROM WEST TO EAST DURING THE DAY. MCS WILL LIKELY BE ELEVATED AND WILL NOT FOCUS ON WIND SHIFT WITH PASSAGE. WINDS SHOULD BE MOSTLY FROM THE SOUTHWEST. BARKER && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 17, 3:17 PM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT WED JUN 17 2009 ILZ036-040-041-047>052-061-181200- CASS-CHRISTIAN-FULTON-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT- SHELBY- 317 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA...AND MOVE INTO CENTRAL ILLINOIS AFTER MIDNIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. FOR INTERESTS ALONG THE ILLINOIS RIVER...RIVER LEVELS ARE FORECAST TO REMAIN ABOVE FLOOD STAGE FROM HAVANA DOWNSTREAM INTO NEXT WEEK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORM COMPLEXES ARE EXPECTED TO MOVE THROUGH THE AREA THURSDAY AND THURSDAY NIGHT. IN ADDITION...A COLD FRONT WILL MOVE DOWN THROUGH THE AREA ON FRIDAY...BRINGING MORE THUNDERSTORMS TO CENTRAL ILLINOIS. DURING THIS PERIOD...THERE IS A SLIGHT RISK THAT ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME. HEAT INDEX VALUES WILL REACH THE MID 90S IN MANY AREAS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT. ILZ027>031-037-038-042-043-181200- DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 317 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA AND MOVE INTO CENTRAL ILLINOIS AFTER MIDNIGHT. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORM COMPLEXES ARE EXPECTED TO MOVE THROUGH THE AREA THURSDAY AND THURSDAY NIGHT. IN ADDITION...A COLD FRONT WILL MOVE DOWN THROUGH THE AREA ON FRIDAY...BRINGING MORE THUNDERSTORMS TO CENTRAL ILLINOIS. DURING THIS PERIOD...THERE IS A SLIGHT RISK THAT ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME. HEAT INDEX VALUES WILL REACH THE MID 90S THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-053>057-062-063-181200- CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-MOULTRIE- PIATT-VERMILION- 317 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA AND MOVE INTO CENTRAL ILLINOIS AFTER MIDNIGHT. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY...THEN SHOULD MAINLY BE NORTH OF I-72 THURSDAY NIGHT. ON FRIDAY...A COLD FRONT WILL MOVE DOWN THROUGH THE AREA...BRINGING MORE THUNDERSTORMS. DURING THIS PERIOD...THERE IS A SLIGHT RISK THAT ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME. AFTERNOON HEAT INDEX VALUES WILL BE IN THE MID 90S ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-181200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 317 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA AND MOVE INTO SOUTHEAST ILLINOIS TOWARD SUNRISE. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. FOR INTERESTS ALONG THE LITTLE WABASH RIVER...RIVER LEVELS ARE EXPECTED TO RISE ABOVE FLOOD STAGE TODAY AND REMAIN THERE FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. THEN ON FRIDAY...A COLD FRONT WILL MOVE THROUGH THE AREA...BRINGING MORE THUNDERSTORMS. DURING THIS PERIOD...THERE IS A SLIGHT RISK THAT ANY OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY RISKS AT THIS TIME. HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY...WITH AFTERNOON HEAT INDEX VALUES FROM 95 TO AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE OVERNIGHT HOURS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
In the hours before
Special weather statement, Jun 18, 3:53 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
353 AM CDT THU JUN 18 2009
ILZ027>029-036-181000-
FULTON-KNOX-PEORIA-STARK-
353 AM CDT THU JUN 18 2009
...SIGNIFICANT WEATHER ALERT FOR KNOX...NORTHERN FULTON...PEORIA AND
STARK COUNTIES UNTIL 500 AM CDT...
AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONMOUTH...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ABINGDON...
GALESBURG...
KNOXVILLE...
GILSON...
MAQUON...
WILLIAMSFIELD...
OTHER LOCATIONS AFFECTED INCLUDE...DELONG...DAHINDA...MONICA AND
KICKAPOO.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4115 8967 4056 8969 4058 9046 4109 9045
4116 9044
TIME...MOT...LOC 0853Z 273DEG 42KT 4089 9061
AUTENThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:53 AM CDT | Special Weather Statement | ILX | Knox, Peoria, Stark | 67 min |
| Jun 18, 4:14 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Peoria, Tazewell, Woodford | 61 min |
| Jun 18, 5:00 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 45 min |
| Jun 18, 5:12 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 48 min |
| Jun 18, 5:20 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 40 min |
| Jun 18, 5:24 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell, Woodford | 56 min |
| Jun 18, 5:30 AM CDT | Tornado Warning | ILX | DeWitt, Logan, Macon, Tazewell | 45 min |
| Jun 18, 6:09 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Christian, Coles, DeWitt, Douglas, McLean and 5 more | 51 min |
| Jun 18, 6:51 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Cumberland, Douglas, Edgar and 3 more | 39 min |
| Jun 18, 7:19 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Edgar, Effingham and 4 more | 56 min |
| Jun 18, 1:03 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 57 min |
| Jun 18, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.